Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 4, NWS Houston/Galveston, TX

February 5, 20067 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 5, 2006, 11:41 AM CST for 7 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2006, 11:41 AM CST (17:41 UTC)
Expired
Feb 5, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Burleson County, TX, Colorado County, TX, Jackson County, TX, Matagorda County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 051741
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1141 AM CST SUN FEB 5 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST FOR THE WESTERN THIRD OF
SOUTHEAST TEXAS...

.AS AN AREA OF LOW PRESSURE STRENGTHENS IN THE SOUTHERN PLAINS
THIS AFTERNOON...WINDY CONDITIONS WILL DEVELOP OVER THE ADVISORY
AREA. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 35 MPH WILL
DEVELOP ACROSS AREAS ALONG AND WEST OF A LINE FROM CALDWELL TO
BELLVILLE TO SARGENT. THE BREEZY CONDITIONS ARE EXPECTED TO WEAKEN
BY AROUND SUNSET.

TXZ195-197-210-211-226-235-236-060000-
/O.NEW.KHGX.WI.Y.0004.060205T1741Z-060206T0000Z/
AUSTIN-BURLESON-COLORADO-JACKSON-MATAGORDA-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BAY CITY...BELLVILLE...BRENHAM...
CALDWELL...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO...
LAKE SOMERVILLE...PALACIOS...SEALY...WEIMAR...WHARTON
1141 AM CST SUN FEB 5 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...FOR LOCATIONS ALONG AND WEST OF A LINE FROM CALDWELL
TO BELLVILLE TO SARGENT.

COUNTIES IN THE ADVISORY INCLUDE AUSTIN...BURLESON...COLORADO...
JACKSON...MATAGORDA...WHARTON...AND WASHINGTON.

WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 35 MPH WILL DEVELOP
BY MIDDAY. THE WINDY CONDITIONS WILL WEAKEN BY AROUND SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 10:09 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 5, 10:09 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1009 AM CST SUN FEB 5 2006

.UPDATE...
HIGH PRESSURE WAS PUSHING EAST OF THE STATE AND SOUTHEASTERLY
WINDS HAVE BEEN ESTABLISHED ACROSS SE TX. WINDS WILL BE THE MAIN
PROBLEM OF THE DAY.

WIND SPEEDS WILL BE HIGHER ALONG THE COASTAL AND SOUTHERN COUNTIES
THAN OVER THE NORTH. AS OF NOW...THE WINDS WILL LIKELY BE JUST
UNDER WIND ADVISORY CRITERIA. THE TEMPERATURES ARE ON TRACK. WILL
ISSUE AN UPDATE FOR THE WIND.

PL-40

&&

.MARINE...
FOR THE MORNING UPDATE...ISSUED A SMALL CRAFT ADVISORY FOR ALL
MARINE ZONES. WIND SPEEDS ARE THE MAIN PROBLEM OF THE DAY.

40/33

&&

.PREV DISCUSSION... (ISSUED 540 AM CST SUN FEB 5 2006)

DISCUSSION...
NOT MUCH CHANGE TO THE ONGOING FCST. ONSHORE WINDS ARE IN THE
PROCESS OF RETURNING TO THE REGION. EXPECT SPEEDS TO INCREASE THRU
THE DAY AND IT SHOULD BECOME QUITE BREEZY AS 40 KT LLJ GETS GOING AS
PRESSURES FALL OVER THE TX/OK PANHANDLES. NEXT FRONT STILL ON TAP
TONIGHT. EXPECT THE BOUNDARY TO BE NEARING THE NRN PORTIONS OF THE
REGION AROUND MIDNIGHT AND OFF THE COAST AROUND SUNRISE MON. STILL
APPEARS THAT ONLY ISOLATED SHRA AT BEST WILL BE POSSIBLE ACROSS
EASTERN ZONES AS MOISTURE WILL BE LACKING. WEAK REINFORCING
FRONT/BOUNDARY FCST TO MOVE THRU WED AFTN WHICH SHOULD KEEP MOST OF
NEXT WEEK DRY WITH TEMPS GENERALLY NEAR CLIMO. STILL WATCHING FOR
SOME CANADIAN AIR TO COME DOWN NEXT WEEKEND. MOSTLY FOLLOWING THE
ECMWF/CANADIAN AS THEYVE SHOWN MORE RUN-TO-RUN CONSISTENCY THAN THE
GFS AS OF LATE. SO...WILL BE INDICATING A FROPA FRI NIGHT AND
UNDERCUTTING MEX NUMBERS BY 5+ DEGREES NEXT SAT/SUN.  47

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     GALVESTON BAY...AND MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Feb 5, 6:06 AM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
606 AM CST SUN FEB 5 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-061215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
606 AM CST SUN FEB 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.